Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 81, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 14, 2000, 3:54 PM EDT for Lenawee County, Michigan. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 3:54 PM EDT (19:54 UTC)
- Expired
- Jul 14, 2000, 5:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 102 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:00 PM EDT | Hail 1 | Clinton, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 141955 SVRDTX MIC091-142100- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 354 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LENAWEE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 500 PM EDT * AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF CLINTON...OR 13 MILES NORTH OF ADRIAN...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ADRIAN...TECUMSEH AT 405 PM EDT BRITTON AT 410 PM EDT BLISSFIELD...OGDEN CENTER AT 415 PM EDT DEERFIELD AT 420 PM EDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WIND GUSTS AROUND 60 MPH ARE ALSO POSSIBLE. WAG BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:05 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 14, 12:05 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1205 PM EDT FRI JUL 14 2000 CU SHOULD RAPIDLY FORM SOON AS CAP ABOUT READY TO DISAPPEAR. MAIN SURFACE CONVERGENCE LOOKS TO BE JUST TO THE EAST AND SOUTH OF THE CWA THIS AFTERNOON AND EVENING AND THAT IS WERE THE MOST WIDESPREAD CONVECTION WILL BE. UPDATED ZONES TO ADJUST WINDS AND LOWER POPS. DRC
In the hours before
Special weather statement, Jul 14, 1:35 PM EDT, 2 hours 19 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-150600- SEVERE WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 135 PM EDT FRI JUL 14 2000 ...SEVERE THUNDERSTORM WATCH 578 IN EFFECT UNTIL 6 PM EDT FOR ALL OF SOUTHEAST LOWER MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. STRONG TO SEVERE THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG AND AHEAD OF A SURFACE COLD FRONT THAT WAS ACROSS THE SAGINAW VALLEY AND THUMB AREA EARLY THIS AFTERNOON. THESE STORMS WILL MOVE SOUTHEAST AT ABOUT 25 MPH AND WILL BEGIN AFFECTING THE NORTHERN DETROIT METROPOLITAN AREA AFTER 2 PM AND THE REST OF THE DETROIT AREA AFTER 3PM...AND THE ADRIAN AND MONROE AREAS BY 4 PM. HAIL TO AROUND ONE INCH IN DIAMETER IS LIKELY WITH THE SEVERE STORMS ALONG WITH A FEW WIND GUSTS TO 65 MPH. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR PREFERRED LOCAL MEDIA OUTLET... FOR FURTHER FORECAST UPDATES. COSTELLO
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:59 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 61 min |
| Jul 14, 12:55 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer | 50 min |
| Jul 14, 1:05 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 40 min |
| Jul 14, 1:17 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 58 min |
| Jul 14, 1:23 PM EDT | Severe Thunderstorm Warning | DTX | Midland, Saginaw | 67 min |
| Jul 14, 1:25 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 50 min |
| Jul 14, 1:34 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 56 min |
| Jul 14, 1:43 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer | 32 min |
| Jul 14, 2:12 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 48 min |
| Jul 14, 2:27 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 48 min |
| Jul 14, 2:52 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer | 53 min |
| Jul 14, 3:15 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 45 min |
| Jul 14, 3:19 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 56 min |
| Jul 14, 3:21 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 54 min |
| Jul 14, 3:45 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Tuscola | 45 min |
| Jul 14, 3:46 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 29 min |
| Jul 14, 4:19 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland | 41 min |
| Jul 14, 4:24 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 51 min |
| Jul 14, 5:14 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 61 min |
| Jul 14, 5:43 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.